MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47617
Medical Device Problem Codes Peeled/Delaminated (1454); Off-Label Use (1494)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mtw ercp catheter (0130311, standard metal tip, 0.035 inch/mtw (abis).Investigation evaluation: the wire guide tip is bent approximately 1.5 cm, 3.0 cm, and 5.0 cm from the distal end.Approximately 4.8 cm to 5.7 cm from the distal end is a section of bare core wire.A section of the coating approximately 0.9 cm long is frayed and hanging from the wire guide, the coating still attached at approximately 4.8 cm from the distal end.Rough surfaces are found throughout the entire length of the wire guide.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the report states that this incident occurred while using this product with an metal tip device.This is the most likely cause for the reported observation.The instructions for use for this product line caution the user: "use of this wire guide with metal tip ercp devices may result in damage to the external coating and/or tip of the wire guide".Prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the device was used off label with a metal tip device, a cook representative has been requested to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat® 2 calibrated tip wire guide.The acrobat® 2 wire guide was combined with another manufacturer's metal tip catheter prior to insertion into endoscope.Then, the two devices as a unit were advanced through the endoscope to the papilla for ercp.The user was exploring the bile duct with manipulating the wire guide several times in order to insert the unite devices into the bile duct though, he failed.He removed only the wire guide to change the ercp catheter, then he noticed that the coating material of the wire guide was peeled-off at approximately 5 cm from the tip.Another acrobat® 2 wire guide was used instead.There have been no adverse effects to the patient reported.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8931399
Report Number1037905-2019-00497
Device Sequence Number2206576
Product Code OCY
UDI-Device Identifier00827002476172
UDI-Public(01)00827002476172(17)220411(10)W4202526
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2022
Device Model NumberG47617
Device Catalogue NumberAWG2-35-450-A
Device Lot NumberW4202526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2019
Initial Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1